Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 192, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 5:45 PM CDT for Columbia County, Arkansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 5:45 PM CDT (22:45 UTC)
- Expired
- May 3, 2000, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:55 PM CDT | Thunderstorm Wind 52 E | Taylor, AR | Several large trees down. |
| May 3, 6:05 PM CDT | Thunderstorm Wind 52 E | Emerson, AR | Numerous trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 032246 SVRSHV ARC027-032345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 545 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS * UNTIL 645 PM CDT * AT 545 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF TAYLOR MOVING EAST NORTHEAST AT 25 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... COLUMBIA TAYLOR EMERSON THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS( PASSED. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS UNTIL 645 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 3, 3:00 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT WED MAY 3 2000 UPPER LOW CONTINUING TO TRACK SLOWLY EAST THIS AFTERNOON AND WAS CENTERED ALONG THE RED RIVER NEAR LAKE TEXOMA. MODELS CONTINUE TO MOVE SYSTEM EAST INTO SOUTHWEST ARKANSAS THEN NORTH NORTH EAST INTO NORTHERN ARKANSAS BY EARLY FRIDAY. MOISTURE WILL CONTINUE TO BE PLENTIFUL SO WET FORECAST. POPS WILL BE LIKELY TONIGHT AND THURSDAY BUT WILL TAPER TO CHANCE THURSDAY NIGHT AND FRIDAY AS LOW PASSES TO EAST AND WEAKENS. DO NOT EXPECT A LOT OF CHANGE IN TEMPS...SO CONTINUING WITH PERSISTENCE...MOSTLY LOWER 60S FOR LOWS AND MID 70S TO NEAR 80 ON HIGHS. STORMS THIS EVENING WILL BE MOSTLY HAILERS...BUT SOME ROTATION IN ISOLATED STRONGER STORMS. SEVERE THUNDERSTORM WATCH 231 UNTIL 8 PM CDT. PRELIMS... SHV 62/79/65/80 7654 MLU 63/79/64/79 5766 TXK 60/76/62/79 7443 TYR 62/78/63/81 7432 LFK 64/82/65/83 6332 .SHV...NONE. 14
In the hours before
Local storm report, May 3, 2:21 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT TUE MAY 3 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0211 PM HAWKINS TX 1 INCH HAIL
05/03/00 WOOD TRAINED STORM SPOTTER
REPORT.
VIII.Local storm report, May 3, 5:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT TUE MAY 3 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 PM HAWKINS TX WIND DAMAGE
05/03/00 UPSHUR TREES DOWNED JUST NORTH OF
THE COMMUNITY OR NEAR CR
3440. REPORTED BY MEDIA.
0300 PM LONGVIEW TX WIND DAMAGE
05/03/00 GREGG TRAINED SPOTTER REPORTED
POWERLINES DOWNED ACROSS
PORTIONS OF THE CITY
RESULTING IN POWER OUTAGES.
0450 PM OIL CITY LA 0.75 INCH HAIL
05/03/00 CADDO REPORTED BY LAW ENFORCEMENT.
0505 PM 5 N BENTON LA 1.75 INCH HAIL
05/03/00 BOSSIER REPORTED BY GENERAL PUBLIC
ON OLD PLAIN DEALING RD.
0515 PM PLAIN DEALING LA 75 MPH TSTM GUST
05/03/00 BOSSIER MEASURED WIND GUST BY GENERAL
PUBLIC.
0530 PM SPRINGHILL LA 0.75 INCH HAIL
05/03/00 WEBSTER REPORTED BY STORM SPOTTERNearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.